Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 8, 2012, 8:08 PM CDT for Delaware County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 8, 2012, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
County Delaware County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360
WWUS84 KTSA 090108
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT SUN JUL 8 2012
OKZ063-090145-
DELAWARE OK-
808 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE
AT 808 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF LAKE EUCHA STATE PARK...MOVING SOUTH AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KANSAS...COLCORD...WEST
SILOAM SPRINGS...LAKE EUCHA STATE PARK AND NATURAL FALLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3640 9460 3616 9457 3617 9485 3640 9475
3641 9461
TIME...MOT...LOC 0108Z 005DEG 18KT 3632 9469
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 6:20 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 8, 6:20 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 620 PM CDT SUN JUL 8 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... SCATTERED THUNDERSTORMS WILL CONTINUE TO POP UP AROUND THE REGION UNTIL AROUND SUNSET. THIS WILL BE COVERED WITH VCTS IN ALL TAFS. VFR CONDITIONS WILL OTHERWISE PREVAIL AT ALL SITES THROUGHOUT THE FORECAST PERIOD. THUNDERSTORM CHANCES WILL INCREASE AT ALL SITES BEGINNING MONDAY MORNING. PROB30 GROUPS ARE IN ALL TAFS AFTER 15Z. && .PREV DISCUSSION... /ISSUED 330 PM CDT SUN JUL 8 2012/ DISCUSSION... AREAS ALONG AND SOUTH OF THE WIND SHIFT WHICH IS CURRENTLY FROM SOUTHWEST OKLAHOMA NORTHEASTWARD INTO NORTHWEST ARKANSAS WILL HAVE THE HIGHEST COVERAGE OF LATE AFTERNOON AND EVENING STORMS. LESSER DCAPE IN PLACE THIS AFTERNOON WHICH IS EXPECTED TO MAKE THE DAMAGING DOWNBURST POTENTIAL MORE ISOLATED THAN YESTERDAY. THE DEEPER MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES NEAR 2 INCHES WILL REMAIN OVER EASTERN AREAS OF THE FORECAST AREA THROUGH MONDAY...WHERE THE HIGHER COVERAGE OF CONVECTION IS EXPECTED. ALSO AREAS IN CLOSE PROXIMITY TO THE SURFACE BOUNDARY WILL ALSO SEE AN UPTICK IN CONVECTIVE CHANCES. THE BOUNDARY WILL CONTINUE TO WORK SOUTHWARD MONDAY AND THROUGH THE AREA BY TUESDAY. THE POST FRONTAL AIR ALONG WITH AMPLE AFTERNOON CLOUDINESS SHOULD KEEP TEMPS NEAR NORMAL MONDAY WITH A SLOW INCREASE IN TEMPS THEREAFTER. THE DEEP MOISTURE WILL ALSO BE PUSHED SOUTHWARD...AND PRECIP CHANCES WILL WANE FROM MID TO LATE WEEK. EXTENDED DATA CONTINUE TO MAINTAIN A WEAKNESS IN THE UPPER RIDGING OVER THE AREA INTO NEXT WEEKEND. DEWPOINTS LOOK TO INCREASE AGAIN BY NEXT WEEKEND AS THE AFOREMENTIONED FRONTAL BOUNDARY LOSES DEFINITION ACROSS THE GULF COAST REGION. PENDING THE DEVELOPMENT OF THE PATTERN ALOFT...THERE MAY BE A RETURN OF PRECIP CHANCES BY THE WEEKEND ALONG WITH HIGHER AFTERNOON HEAT INDEX READINGS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Jul 8, 4:56 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SUN JUL 8 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SUN JUL 8 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING THROUGH MID EVENING. DISCUSSION... THUNDERSTORMS CONTINUE ACROSS A PORTION OF EASTERN OKLAHOMA AND MUCH OF WESTERN ARKANSAS. THE STRONGEST STORMS WILL LIKELY PRODUCE LOCALIZED HEAVY RAIN AND MAY ALSO PRODUCE DAMAGING DOWNBURST WINDS. THE GREATEST RISK WILL BE BEFORE SUNSET WHEN THE HOT CONDITIONS MAKE IT POSSIBLE FOR EVEN WEAK STORMS TO PRODUCE STRONG WINDS. THE DAMAGING WIND RISK WILL DIMINISH BY MID EVENING... ALTHOUGH SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL GRADUALLY DEVELOP IN THE AREA OVER THE NEXT 24 HOURS AS COOL AIR FROM THE NORTH COMBINES WITH COOLER OUTFLOW AIR GENERATED BY THE SHOWERS AND STORMS. THIS FRONT WILL BE RATHER DIFFUSE AND SLOW MOVING...SO THUNDERSTORM CHANCES WILL CONTINUE ACROSS MOST OF THE AREA THROUGH TUESDAY AND LINGER IN SOUTHEAST OKLAHOMA INTO WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 8, 7:05 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT SUN JUL 8 2012
OKZ067-090030-
WAGONER OK-
705 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN WAGONER
AT 705 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
WAGONER...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WAGONER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3594 9528 3594 9551 3608 9543 3607 9527
TIME...MOT...LOC 0005Z 013DEG 6KT 3603 9537Special weather statement, Jul 8, 7:29 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT SUN JUL 8 2012
OKZ053-090100-
CHOCTAW OK-
729 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW
AT 729 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF KENT...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SOPER...KENT AND SPEER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3416 9579 3416 9553 3401 9554 3400 9577
TIME...MOT...LOC 0029Z 180DEG 4KT 3410 9565Local storm report, Jul 8, 7:32 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG LOST CITY 35.99N 95.14W
07/08/2012 CHEROKEE OK TRAINED SPOTTER
SHED TYPE BUILDING BLOWN OVER AND 6 INCH DIAMETER TREE
UPROOTED. REPORT RELAYED BY MEDIA.
&&
JDSSpecial weather statement, Jul 8, 7:45 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT SUN JUL 8 2012
OKZ057-063-090115-
CRAIG OK-DELAWARE OK-
745 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG AND NORTHERN DELAWARE
AT 746 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BERNICE...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...ZENA...CLEORA...BERNICE...
KETCHUM AND BERNICE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3651 9468 3635 9479 3650 9501 3651 9501
3651 9503 3657 9512 3666 9494
TIME...MOT...LOC 0046Z 032DEG 7KT 3656 9488Special weather statement, Jul 8, 8:04 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT SUN JUL 8 2012
OKZ058-090130-
OTTAWA OK-
804 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
OTTAWA
AT 804 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
QUAPAW...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MIAMI...COMMERCE...FAIRLAND...NARCISSA...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN...PICHER AND TWIN
BRIDGES STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3699 9461 3673 9469 3673 9500 3675 9500
3701 9490 3700 9462
TIME...MOT...LOC 0104Z 021DEG 11KT 3690 9479Special weather statement, Jul 8, 8:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT SUN JUL 8 2012
OKZ063-090145-
DELAWARE OK-
808 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE
AT 808 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF LAKE EUCHA STATE PARK...MOVING SOUTH AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KANSAS...COLCORD...WEST
SILOAM SPRINGS...LAKE EUCHA STATE PARK AND NATURAL FALLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3640 9460 3616 9457 3617 9485 3640 9475
3641 9461
TIME...MOT...LOC 0108Z 005DEG 18KT 3632 9469The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:05 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Jul 8, 7:29 PM CDT | Special Weather Statement | TSA | Choctaw | 31 min |
| Jul 8, 7:45 PM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Jul 8, 8:04 PM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Jul 8, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 28 min |
| Jul 8, 9:00 PM CDT | Special Weather Statement | TSA | Ottawa | 30 min |
| Jul 9, 2:22 PM CDT | Special Weather Statement | TSA | Okfuskee | 23 min |
| Jul 9, 3:43 PM CDT | Special Weather Statement | TSA | Adair | 32 min |
| Jul 9, 4:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Jul 9, 5:22 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.